MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM EMOTION 6; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM EMOTION 6; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10165888
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom emotion 6 ct scanner.It was reported that the gantry rotation belt fell on the customer causing them to startle.No injury occurred and no medical treatment was needed.A belt and sensor replacement were completed, and the system is operating accordingly.Siemens has requested additional information to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.Additional information about the affected hardware for technical investigation has been requested.As this event is under investigation, the root cause has not yet been determined.A supplement report will be filed once new findings are available or the case has been fully analyzed.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be belt aging.Investigation discovered that the hospital staff had been hearing noises for about 4-8 weeks but did not take any action.Only when the noises became louder did the customer report them, and shortly afterwards the belt broke.The siemens service engineer replaced the broken belt, and the system was returned to clinical use.Broken belt investigation: the broken belt was returned for further investigation.It had been in use for over 17 years without replacement.After checking the belt, experts found the fracture surface is in the form of a brush, and delamination was found.The fracture tensile rope is in a brush-like shape and has layers.It is speculated that this is likely a case of cumulative aging fracture.Because the wedge teeth are intact and there are no obvious signs of the common microscopic cracks resulting from severe usage, another possibility could be: 1).Foreign object intrusion into the transmission based on the service engineers on-site feedback, no mention was made on foreign objects.Low possibility.2).Overload/overspeed.The rot control mechanism of the system is generally within 5%.No possibility.3).Inappropriate installation status.The belt was forcibly inserted into the pulley, creating a potential for rupture or the tension force was not used as required during installation.The system was regularly maintained by siemens.Low possibility.Maintenance: there is one gantry belt related inspection in full maintenance (every 12 months) --print no.Ct02-025.831.02.32.02: ¿3.23 gantry: checking the rotation drive belt and belt tension¿.The service engineer performed the belt inspection in the last maintenance activity and feedback was provided that the belt was still in good condition at that time.The hospital staff informed the siemens service engineer that they had been hearing noises for about 4-8 weeks but did not take any action.According to emotion instructions for use (print no.Hc-c2-025.621.08.01.02), customer should shut down the system and notify the siemens customer service if system malfunctions are detected.Based on the investigation, there is no design or systematic defect recognized.This problem was caused by belt aging.

Brand Name
SOMATOM EMOTION 6
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH  201318
Manufacturer (Section G)
SIEMENS SHANGHAI MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai 20131 8
CH   201318
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key23389329
Report Number3003202425-2025-00007
Device Sequence Number18628296
Product Code JAK
UDI-Device Identifier04056869010298
UDI-Public(01)04056869010298
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10165888
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age63 YR
Patient SexMale